Texas, 2018Drought in Texas, September 1 to 11, 2018
September 1 to 11, 2018 · NWS EWX · 19 events in 19 counties and zones
After a month of record setting rain in some places and nearly all of South Central Texas receiving at least 150% of normal all of our counties were in less than Severe (D2) drought at the end of the month. Severe category drought ended in Blanco, Burnet, Caldwell, Comal, Dimmit, Edwards, Gillespie, Guadalupe, Hays, Kendall, Kerr, Kinney, Llano, Maverick, Real, Uvalde, Val Verde, Williamson, and…
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After a month of record setting rain in some places and nearly all of South Central Texas receiving at least 150% of normal all of our counties were in less than Severe (D2) drought at the end of the month. Severe category drought ended in Blanco, Burnet, Caldwell, Comal, Dimmit, Edwards, Gillespie, Guadalupe, Hays, Kendall, Kerr, Kinney, Llano, Maverick, Real, Uvalde, Val Verde, Williamson, and Zavala Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 31, 11:41 PM CST, 19 minutes earlier.
Area forecast discussion, Aug 31, 11:41 PM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1241 AM CDT Sat Sep 1 2018
.AVIATION...
While VFR conditions will prevail through the majority of this TAF
period, the typical summertime morning MVFR stratus will develop
along the I-35 corridor Saturday and Sunday mornings. For Saturday
morning the best chances for cigs to drop to MVFR will be at SAT/SSF
between 10z and 14z. There will be small window between 12z and 14z
at AUS for MVFR cigs so have continued the temp group to cover this.
Cigs will break around 15z with VFR expected through the afternoon
and evening before the next round of MVFR sets in at the I-35
terminals around 10z Sunday morning. East and Southeast winds will
continue at all terminals through the period between 5 and 10 knots.
There is a low chance the sea breeze convection could make it into
the I-35 corridor Saturday afternoon, but due to uncertainties in
timing and location have left the TAFs precipitation-less for now.
&&
.PREV DISCUSSION... /ISSUED 308 PM CDT Fri Aug 31 2018/
SHORT TERM (Tonight through Saturday Night)...
Similar to yesterday, a few showers and thunderstorms are ongoing
along the middle Texas coast. Some of this convection may drift into
the coastal plains with most of the mesoscale models keeping the
activity mainly along and south of a Cuero to Hallettsville line. On
Saturday, we should see a little less influence from the subtropical
ridge to our east as a broad upper level trough deepens over the
western U.S. This should allow isolated to scattered convection to
develop across most areas during the afternoon and early evening
hours. It appears the coastal plains will again be favored for
rainfall and we will keep the higher rain chances (30-40%) along and
east of a La Grange to Karnes City line.
LONG TERM (Sunday through Friday)...
The weather pattern for the latter half of the upcoming weekend into
the middle portion of next week will feature a strong ridge of high
pressure centered over the northeastern U.S., with a broad trough
over the western half of the lower 48. For south central Texas, we
should see fairly deep southeasterly flow across the region. With
this pattern, we will see an increase in moisture and cloudiness
along with a continued chance for isolated to scattered convection.
The medium range models do show some weak upper disturbances moving
in from the Gulf of Mexico, but the timing of these features is not
handled well by the current suite of model data. For now, we will
continue to keep rain chances generally in the 30-40% range across
all areas Monday through Wednesday. While we will continue to mention
rain chances on Thursday and Friday, given the lack of agreement, we
will reduce rain chances slightly into the 20-30% range. Given the
increase in moisture, cloud cover and rain chances, we should see
temperatures at or slightly below normal Tuesday through Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 97 76 96 76 95 / - 10 20 30 30
Austin Bergstrom Intl Airport 97 76 96 76 94 / 10 10 20 30 30
New Braunfels Muni Airport 96 75 95 75 94 / 10 10 20 30 30
Burnet Muni Airport 95 73 94 74 93 / - 10 20 30 30
Del Rio Intl Airport 98 77 98 77 95 / - - 20 30 30
Georgetown Muni Airport 97 75 96 75 94 / - 10 20 30 40
Hondo Muni Airport 98 75 98 74 97 / - 10 20 30 30
San Marcos Muni Airport 97 74 96 74 94 / 10 10 20 30 30
La Grange - Fayette Regional 96 76 95 75 94 / 20 10 40 30 50
San Antonio Intl Airport 96 76 96 76 95 / 10 10 20 30 30
Stinson Muni Airport 97 77 96 76 96 / 10 10 20 30 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Mesoscale/Aviation...Treadway
Synoptic/Grids...04
Hazardous weather outlook, Aug 31, 2:57 AM CST, 21 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
357 AM CDT Fri Aug 31 2018
TXZ171>173-183>194-202>209-217>225-228-010900-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
357 AM CDT Fri Aug 31 2018
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
Isolated to widely scattered showers and thunderstorms are
possible near the Coastal Plains this afternoon into early
evening. Wind gusts up to 40 mph are possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Isolated to scattered showers and thunderstorms are possible east
of Interstate 35 on Saturday, then most areas Sunday through
Thursday. Wind gusts up to 40 mph are possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Drought, Blanco
- When
- September 1, 12:00 AM CST to September 11, 12:00 PM CST
- Where
- Blanco forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.266, -98.400 (the zone’s center; the record gives no point)
After a month of record setting rain in some places and nearly all of South Central Texas receiving at least 150% of normal all of our counties were in less than Severe (D2) drought at the end of the month. Severe category drought ended in Blanco, Burnet, Caldwell, Comal, Dimmit, Edwards, Gillespie, Guadalupe, Hays, Kendall, Kerr, Kinney, Llano, Maverick, Real, Uvalde, Val Verde, Williamson, and Zavala Counties.
Drought, Burnet
- When
- September 1, 12:00 AM CST to September 11, 12:00 PM CST
- Where
- Burnet forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.788, -98.182 (the zone’s center; the record gives no point)
After a month of record setting rain in some places and nearly all of South Central Texas receiving at least 150% of normal all of our counties were in less than Severe (D2) drought at the end of the month. Severe category drought ended in Blanco, Burnet, Caldwell, Comal, Dimmit, Edwards, Gillespie, Guadalupe, Hays, Kendall, Kerr, Kinney, Llano, Maverick, Real, Uvalde, Val Verde, Williamson, and Zavala Counties.
Drought, Caldwell
- When
- September 1, 12:00 AM CST to September 11, 12:00 PM CST
- Where
- Caldwell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.837, -97.620 (the zone’s center; the record gives no point)
After a month of record setting rain in some places and nearly all of South Central Texas receiving at least 150% of normal all of our counties were in less than Severe (D2) drought at the end of the month. Severe category drought ended in Blanco, Burnet, Caldwell, Comal, Dimmit, Edwards, Gillespie, Guadalupe, Hays, Kendall, Kerr, Kinney, Llano, Maverick, Real, Uvalde, Val Verde, Williamson, and Zavala Counties.
Drought, Comal
- When
- September 1, 12:00 AM CST to September 11, 12:00 PM CST
- Where
- Comal forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.808, -98.278 (the zone’s center; the record gives no point)
After a month of record setting rain in some places and nearly all of South Central Texas receiving at least 150% of normal all of our counties were in less than Severe (D2) drought at the end of the month. Severe category drought ended in Blanco, Burnet, Caldwell, Comal, Dimmit, Edwards, Gillespie, Guadalupe, Hays, Kendall, Kerr, Kinney, Llano, Maverick, Real, Uvalde, Val Verde, Williamson, and Zavala Counties.
Drought, Dimmit
- When
- September 1, 12:00 AM CST to September 4, 12:00 PM CST
- Where
- Dimmit forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.423, -99.757 (the zone’s center; the record gives no point)
After a month of record setting rain in some places and nearly all of South Central Texas receiving at least 150% of normal all of our counties were in less than Severe (D2) drought at the end of the month. Severe category drought ended in Blanco, Burnet, Caldwell, Comal, Dimmit, Edwards, Gillespie, Guadalupe, Hays, Kendall, Kerr, Kinney, Llano, Maverick, Real, Uvalde, Val Verde, Williamson, and Zavala Counties.
Drought, Edwards
- When
- September 1, 12:00 AM CST to September 4, 12:00 PM CST
- Where
- Edwards forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.983, -100.305 (the zone’s center; the record gives no point)
After a month of record setting rain in some places and nearly all of South Central Texas receiving at least 150% of normal all of our counties were in less than Severe (D2) drought at the end of the month. Severe category drought ended in Blanco, Burnet, Caldwell, Comal, Dimmit, Edwards, Gillespie, Guadalupe, Hays, Kendall, Kerr, Kinney, Llano, Maverick, Real, Uvalde, Val Verde, Williamson, and Zavala Counties.
Drought, Gillespie
- When
- September 1, 12:00 AM CST to September 11, 12:00 PM CST
- Where
- Gillespie forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.318, -98.946 (the zone’s center; the record gives no point)
After a month of record setting rain in some places and nearly all of South Central Texas receiving at least 150% of normal all of our counties were in less than Severe (D2) drought at the end of the month. Severe category drought ended in Blanco, Burnet, Caldwell, Comal, Dimmit, Edwards, Gillespie, Guadalupe, Hays, Kendall, Kerr, Kinney, Llano, Maverick, Real, Uvalde, Val Verde, Williamson, and Zavala Counties.
Drought, Guadalupe
- When
- September 1, 12:00 AM CST to September 11, 12:00 PM CST
- Where
- Guadalupe forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.583, -97.949 (the zone’s center; the record gives no point)
After a month of record setting rain in some places and nearly all of South Central Texas receiving at least 150% of normal all of our counties were in less than Severe (D2) drought at the end of the month. Severe category drought ended in Blanco, Burnet, Caldwell, Comal, Dimmit, Edwards, Gillespie, Guadalupe, Hays, Kendall, Kerr, Kinney, Llano, Maverick, Real, Uvalde, Val Verde, Williamson, and Zavala Counties.
Drought, Hays
- When
- September 1, 12:00 AM CST to September 4, 12:00 PM CST
- Where
- Hays forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.058, -98.031 (the zone’s center; the record gives no point)
After a month of record setting rain in some places and nearly all of South Central Texas receiving at least 150% of normal all of our counties were in less than Severe (D2) drought at the end of the month. Severe category drought ended in Blanco, Burnet, Caldwell, Comal, Dimmit, Edwards, Gillespie, Guadalupe, Hays, Kendall, Kerr, Kinney, Llano, Maverick, Real, Uvalde, Val Verde, Williamson, and Zavala Counties.
Drought, Kendall
- When
- September 1, 12:00 AM CST to September 11, 12:00 PM CST
- Where
- Kendall forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.945, -98.712 (the zone’s center; the record gives no point)
After a month of record setting rain in some places and nearly all of South Central Texas receiving at least 150% of normal all of our counties were in less than Severe (D2) drought at the end of the month. Severe category drought ended in Blanco, Burnet, Caldwell, Comal, Dimmit, Edwards, Gillespie, Guadalupe, Hays, Kendall, Kerr, Kinney, Llano, Maverick, Real, Uvalde, Val Verde, Williamson, and Zavala Counties.
Drought, Kerr
- When
- September 1, 12:00 AM CST to September 4, 12:00 PM CST
- Where
- Kerr forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.062, -99.350 (the zone’s center; the record gives no point)
After a month of record setting rain in some places and nearly all of South Central Texas receiving at least 150% of normal all of our counties were in less than Severe (D2) drought at the end of the month. Severe category drought ended in Blanco, Burnet, Caldwell, Comal, Dimmit, Edwards, Gillespie, Guadalupe, Hays, Kendall, Kerr, Kinney, Llano, Maverick, Real, Uvalde, Val Verde, Williamson, and Zavala Counties.
Drought, Kinney
- When
- September 1, 12:00 AM CST to September 11, 12:00 PM CST
- Where
- Kinney forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.350, -100.418 (the zone’s center; the record gives no point)
After a month of record setting rain in some places and nearly all of South Central Texas receiving at least 150% of normal all of our counties were in less than Severe (D2) drought at the end of the month. Severe category drought ended in Blanco, Burnet, Caldwell, Comal, Dimmit, Edwards, Gillespie, Guadalupe, Hays, Kendall, Kerr, Kinney, Llano, Maverick, Real, Uvalde, Val Verde, Williamson, and Zavala Counties.
Drought, Llano
- When
- September 1, 12:00 AM CST to September 11, 12:00 PM CST
- Where
- Llano forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.706, -98.684 (the zone’s center; the record gives no point)
After a month of record setting rain in some places and nearly all of South Central Texas receiving at least 150% of normal all of our counties were in less than Severe (D2) drought at the end of the month. Severe category drought ended in Blanco, Burnet, Caldwell, Comal, Dimmit, Edwards, Gillespie, Guadalupe, Hays, Kendall, Kerr, Kinney, Llano, Maverick, Real, Uvalde, Val Verde, Williamson, and Zavala Counties.
Drought, Maverick
- When
- September 1, 12:00 AM CST to September 11, 12:00 PM CST
- Where
- Maverick forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.743, -100.314 (the zone’s center; the record gives no point)
After a month of record setting rain in some places and nearly all of South Central Texas receiving at least 150% of normal all of our counties were in less than Severe (D2) drought at the end of the month. Severe category drought ended in Blanco, Burnet, Caldwell, Comal, Dimmit, Edwards, Gillespie, Guadalupe, Hays, Kendall, Kerr, Kinney, Llano, Maverick, Real, Uvalde, Val Verde, Williamson, and Zavala Counties.
Drought, Real
- When
- September 1, 12:00 AM CST to September 4, 12:00 PM CST
- Where
- Real forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.832, -99.822 (the zone’s center; the record gives no point)
After a month of record setting rain in some places and nearly all of South Central Texas receiving at least 150% of normal all of our counties were in less than Severe (D2) drought at the end of the month. Severe category drought ended in Blanco, Burnet, Caldwell, Comal, Dimmit, Edwards, Gillespie, Guadalupe, Hays, Kendall, Kerr, Kinney, Llano, Maverick, Real, Uvalde, Val Verde, Williamson, and Zavala Counties.
Drought, Uvalde
- When
- September 1, 12:00 AM CST to September 11, 12:00 PM CST
- Where
- Uvalde forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.357, -99.762 (the zone’s center; the record gives no point)
After a month of record setting rain in some places and nearly all of South Central Texas receiving at least 150% of normal all of our counties were in less than Severe (D2) drought at the end of the month. Severe category drought ended in Blanco, Burnet, Caldwell, Comal, Dimmit, Edwards, Gillespie, Guadalupe, Hays, Kendall, Kerr, Kinney, Llano, Maverick, Real, Uvalde, Val Verde, Williamson, and Zavala Counties.
Drought, Val Verde
- When
- September 1, 12:00 AM CST to September 11, 12:00 PM CST
- Where
- Val Verde forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
After a month of record setting rain in some places and nearly all of South Central Texas receiving at least 150% of normal all of our counties were in less than Severe (D2) drought at the end of the month. Severe category drought ended in Blanco, Burnet, Caldwell, Comal, Dimmit, Edwards, Gillespie, Guadalupe, Hays, Kendall, Kerr, Kinney, Llano, Maverick, Real, Uvalde, Val Verde, Williamson, and Zavala Counties.
Drought, Williamson
- When
- September 1, 12:00 AM CST to September 11, 12:00 PM CST
- Where
- Williamson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.648, -97.601 (the zone’s center; the record gives no point)
After a month of record setting rain in some places and nearly all of South Central Texas receiving at least 150% of normal all of our counties were in less than Severe (D2) drought at the end of the month. Severe category drought ended in Blanco, Burnet, Caldwell, Comal, Dimmit, Edwards, Gillespie, Guadalupe, Hays, Kendall, Kerr, Kinney, Llano, Maverick, Real, Uvalde, Val Verde, Williamson, and Zavala Counties.
Drought, Zavala
- When
- September 1, 12:00 AM CST to September 11, 12:00 PM CST
- Where
- Zavala forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.866, -99.761 (the zone’s center; the record gives no point)
After a month of record setting rain in some places and nearly all of South Central Texas receiving at least 150% of normal all of our counties were in less than Severe (D2) drought at the end of the month. Severe category drought ended in Blanco, Burnet, Caldwell, Comal, Dimmit, Edwards, Gillespie, Guadalupe, Hays, Kendall, Kerr, Kinney, Llano, Maverick, Real, Uvalde, Val Verde, Williamson, and Zavala Counties.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, September 1 to 6, 20188 deaths · 8 events
- Lightning Strike in Florida, September 1, 20181 death · 1 event
- Rip Current in Alabama, September 1, 20181 death · 1 event
- Flash Flooding and Flooding in Iowa, September 1 to 3, 2018$1.6 million · 23 events
- Flash Flooding and Flooding in Iowa, September 1 to 2, 2018$702,000 · 2 in hail · 38 events
- Wildfire in Colorado, September 1 to 30, 2018$3.5 million · 1 event
- Hail and Damaging Winds in Kansas, September 1 to 2, 2018$1.8 million · 2.5 in hail · 8 events
- Tornadoes and Damaging Wind in Michigan, September 1, 2018$605,000 · EF0 · 5 events
- Flooding in Wisconsin, September 1 to 30, 2018$154,000 · 17 events
- Flash Flooding and Flood in Nebraska, September 1 to 3, 2018$140,000 · 60 kt wind · 17 events
- Flash Flooding and Hail in Iowa, September 1, 2018$30,000 · 1 in hail · 36 events
- Flash Flooding and Damaging Winds in Virginia, September 1 to 2, 2018$41,000 · 70 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 783767, 783768, 783769, 783770, 783771, 783772, 783773, 783774, 783775, 783776, 783777, 783778, 783779, 783780, 783781, 783782, 783783, 783784, 783785.